Hail, Monroe
- When
- July 15, 5:25 PM CST to 5:27 PM CST
- Where
- Monroe County, Frisco City
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.433, -87.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 15, 2:25 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT THU JUL 15 2004 .SHORT TERM...NOT TOO MANY CHANGES FROM PREVIOUS FCST PACKAGE. NORTHWESTERLY FLOW ALOFT WITH WEAK SFC BOUNDARY CONTINUING OVER SOUTHEASTERN STATES...PROVIDING SOME VERTICAL SHEAR OVER THE REGION. IN ADDITION...SOME DRIER AIR IN THE MIDLEVELS COMBINED WITH ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY...SHOULD ALLOW FOR THE DEVELOPMENT OF LATE AFTERNOON THUNDERSTORMS TODAY. ALREADY HAVE SOME C-BRZ CONVECTION NEAR THE COAST...AS WELL AS SOME DEVELOPMENT UP TO THE NORTHWEST OF FCST AREA. SPC HAS PLACED WESTERN THIRD OF FCST AREA UNDER A SEVERE THUNDERSTORM WATCH UNTIL 800 PM THIS EVENING AS DEVELOPMENT TO OUR NORTHWEST IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS IT MOVES SOUTHEASTWARD. STRONG DOWNBURST WINDS WOULD BE THE MOST LIKELY THREAT WITH THE STORMS. OTHERWISE... BASIC PATTERN JUST MENTIONED CONTINUES INTO THE WEEKEND...WITH A SERIES OF STRONGER UPPER LEVEL DISTURBANCES MOVING AROUND BASE OF UPPER TROF ACROSS THE REGION. THIS WILL ENHANCE RAIN CHANCES OVER THE WEEKEND...ESPECIALLY ON SATURDAY. AFTERNOON MAX TEMPS SHOULD COOL JUST SLIGHTLY OVER THE WEEKEND DUE TO MORE CLOUD COVER AND HIGHER POPS. && .EXTENDED...BY SUN BELIEVE RAIN CHANCES WILL DROP SLIGHTLY THEN CONTINUE LOW THROUGH THE EARLY PART OF NEXT WEEK AS RIDGING TO THE WEST BUILDS SLOWLY EASTWARD. && .MARINE..A LIGHT WEST TO SOUTHWEST WIND FLOW THROUGH FRIDAY... INCREASING TO AROUND 15 KNOTS SATURDAY AND SUNDAY AS WEAK TROF APPROACHES MARINE AREA FROM THE NORTH. SEAS BUILDING GRADUALLY OVER THE WEEKEND...THEN DECREASING AGAIN BY EARLY NEXT WEEK AS LIGHT POSSIBLE OFFSHORE FLOW REDEVELOPS. && .FIRE...NO HEADLINES HERE. RHS/DISPERSIONS NOT APPROACHING CRITICAL LEVELS. && .PRELIMINARY TEMPS / POPS... MOBILE 95 77 92 76 / 40 30 50 50 PENSACOLA 93 78 90 77 / 40 30 50 50 DESTIN 93 77 90 77 / 40 30 50 50 EVERGREEN 94 73 91 74 / 50 30 50 50 WAYNESBORO 97 74 92 74 / 30 30 50 50 CAMDEN 95 72 91 74 / 40 30 50 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 12/SHEPHERD
HAZARDOUS WEATHER OUTLOOK...AMENDED TO ADD MODERATE RIP CURRENT RISK NATIONAL WEATHER SERVICE MOBILE AL 627 AM CDT THU JUL 15 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151730- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 627 AM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 58 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL TO THE SIZE OF PENNIES...AND LOCALIZED FLOODING DUE TO PERIODS OF HEAVY RAIN MAY ALSO OCCUR. THE THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. CURRENTLY...THE STORM PREDICTION CENTER HAS PLACED THE CENTRAL GULF COAST REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. AN INCREASING SOUTHWEST WIND TO NEAR 15 KNOTS ALONG THE AREA BEACHES...COMBINED WITH SPRING TIDES...WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN... THIS PARTICULAR WEATHER PATTERN WILL PERSIST INTO FRIDAY...ALLOWING SCATTERED THUNDERSTORMS TO REDEVELOP ACROSS THE AREA. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... ALTHOUGH WIDESPREAD ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT...SOME EMERGENCY MANAGERS MAY NEED TO MONITOR THE THREATS LOCALLY IN THEIR COUNTIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 417 PM CDT THU JUL 15 2004 ALZ064-152145- LOWER BALDWIN- 417 PM CDT THU JUL 15 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY... AT 417 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST NORTHWEST OF ELSANOR...NEARLY STATIONARY IN MOVEMENT. THE THUNDERSTORM WILL AFFECT AREAS JUST EAST OF ROSINTON AND NORTHWEST OF ELSANOR THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. IF THIS STORM CONTINUES TO INTENSIFY IN STRENGTH...A SEVERE THUNDERSTORM WARNING MAY BECOME NECESSARY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWEST ALABAMA. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 530 PM CDT THU JUL 15 2004 ALZ051-152300- CHOCTAW- 530 PM CDT THU JUL 15 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN CHOCTAW COUNTY... AT 528 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES EAST OF CYRIL...AND MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...RIDERWOOD...LISMAN AND LAND THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWEST ALABAMA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 537 PM CDT THU JUL 15 2004 ALZ053-152300- CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 537 PM CDT THU JUL 15 2004 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CENTRAL CLARKE COUNTY... AT 533 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS FROM AROUND COFFEEVILLE...TO NEAR WHATELY. THESE STORMS ARE MOVING EAST SOUTHAST AT 15 MPH. THE STRONGEST THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WHATELY AND SUGGSVILLE THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWEST ALABAMA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 601 PM CDT THU JUL 15 2004 ALZ055-152330- MONROE- INCLUDING THE CITIES OF...MONROEVILLE... 601 PM CDT THU JUL 15 2004 ...SEVERAL STRONG THUNDERSTORMS ARE BEING DETECTED OVER MONROE COUNTY... AT 558 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHWEST OF FOUNTAIN...WITH ANOTHER THUNDERSTORM SOUTHWEST OF FOUNTAIN. THESE THUNDERSTORMS WERE NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FOUNTAIN THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE TORRENTIAL RAINS...SMALL HAIL ...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 609 PM CDT THU JUL 15 2004 ALZ056-059-152335- ESCAMBIA-CONECUH- 609 PM CDT THU JUL 15 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND CONECUH COUNTIES... AT 606 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF NYMPH...AND MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JOHNSONVILLE THROUGH 635 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE TORRENTIAL RAINS OF 3 TO 4 INCHES...SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. LOCALIZED PONDING OF WATER COULD CASE PROBLEMS IN THIS AREA. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 615 PM CDT THU JUL 15 2004 ALZ058-152345- CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 615 PM CDT THU JUL 15 2004 ...TWO STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN CRENSHAW COUNTY... AT 615 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS OVER SOUTH CRENSHAW COUNTY...FROM JUST SOUTH OF IVY CREEK TO GLENWOOD. THE STRONGEST THUNDERSTORM WAS 3 MILES SOUTHWEST OF GLENWOOD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS BETWEEN BRANTLEY AND GLENWOOD THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The Mobile radar (KMOB), 115 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414216.